Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 16, NWS Wilmington, OH

July 5, 2000Montgomery County, Preble County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 5, 2000, 9:10 AM EDT for Montgomery County, Preble County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2000, 9:10 AM EDT (13:10 UTC)
Expired
Jul 5, 2000, 11:15 AM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Montgomery County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 051313
FFWILN
OHC113-135-051515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
910 AM EDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PREBLE COUNTY IN WEST CENTRAL OHIO...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1115 AM EDT...

* AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  UP TO 2.5 INCHES OF RAIN HAS FALLEN OVER EASTERN PREBLE COUNTY 
  SINCE 8 AM. THIS HEAVY RAIN IS SPREADING INTO SOUTHWEST MONTGOMERY 
  COUNTY. 

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  EATON...
  GRATIS...
  MIAMISBURG...
  GERMANTOWN...

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND 
TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING 
WHEN WATER BEGINS RISING.

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS AND CREEKS.
SHALLOW...GENTyLY FLOWING WATER CAN BECOME A RAGING TORRENT IN A
MATTER OF MINUTES.

$$
DIAN-REED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:55 AM EDT, 15 minutes earlier.

Area forecast discussion, Jul 5, 8:55 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
855 AM EDT WED JUL 5 2000

WL SEND A QUICK UPDATE TO RAISE POPS ACRS SRN MIAMI VLY FOR THIS
MRNG.

.ILN...NONE.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:11 PM EDTFlash Flood WarningILNClermont3 hr
Jul 4, 8:18 PM EDTTornado WarningILNBrown27 min

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.